MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT SYSTEM
Model Number EX080603CD
Medical Device Problem Codes Difficult to Remove (1528); Misfire (2532); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a manufacturing review could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.
 
Event or Problem Description
It was reported that during a stent placement procedure, the stent deployment mechanism allegedly jammed before the stent was fully deployed.It was further reported that upon removal of the remaining segment of the delivery system using a hemostat, the stent was separated from the delivery system and elongated.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was not reported so that a review of lot history documentation was not possible.It was therefore not known whether the reported event was potentially related to production.Investigation summary: as part of all complaint investigations, an attempt was made to evaluate the subject device as well as the device usage.In this particular case no sample and no x-ray images were provided for evaluation.Based on the information available a definite root cause for the event reported could not be determined.Labeling review: in reviewing the relevant labeling it was found that the instructions for use (ifu) sufficiently address the potential risks.The lifestent biliary stent system is intended for use in the palliation of malignant strictures (neoplasms) in the biliary tree.The use of the biliary device in the vascular system represents an off label use.In the ifu the deployment procedure was found sufficiently described.Furthermore, the ifu and packaging labels demand for a 6f (2.0 mm) or larger introducer sheath.
 
Event or Problem Description
It was reported that during a stent placement procedure, the stent deployment mechanism allegedly jammed before the stent was fully deployed.It was further reported that the partially released stent could be separated from the delivery system by using a hemostat, which caused the stent to elongate.There was no reported patient injury.
 
Additional Manufacturer Narrative
After further review of the details provided by the complainant, it was identified that the fda rn number was incorrect and the correct fda rn number is 9681442.This number will not be changed on the emdr so that this report will remain connected and identify that the event was reported to the fda in a timely manner.Manufacturing review: the lot number was not reported so that a review of lot history documentation was not possible.It was therefore not known whether the reported event was potentially related to production.Investigation summary: as part of all complaint investigations, an attempt was made to evaluate the subject device as well as the device usage.In this particular case no sample and no x-ray images were provided for evaluation.Based on the information available the investigation is closed with inconclusive result.A definite root cause could not be determined.The reported event represents an off label use of the device.Labeling review: in reviewing the relevant labeling it was found that the instructions for use (ifu) sufficiently address the potential risks.The lifestent biliary stent system is intended for use in the palliation of malignant strictures (neoplasms) in the biliary tree.The use of the biliary device in the vascular system represents an off label use.In the ifu the deployment procedure was found sufficiently described.Furthermore, the ifu and packaging labels demand for a 6f (2.0 mm) or larger introducer sheath.
 
Event or Problem Description

Brand Name
LIFESTENT BILIARY STENT SYSTEM
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key7987472
Report Number2020394-2018-01924
Device Sequence Number148665
Product Code FGE
UDI-Device Identifier04049519000404
UDI-Public(01)04049519000404
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K053404
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEX080603CD
Device Catalogue NumberEX080603CD
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer11/07/2018
02/26/2019
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date11/27/2018
03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR